MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANSWER 9X125 COCR LAT; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ANSWER 9X125 COCR LAT; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog number: 11-173661 lot number:036230 brand name: m2a 38mm mod hd; catalog number:rd118848 lot number:942430 brand name: m2a 38mmx48mm cup; catalog number:162501 lot number:170890 brand name: answer 9x125 cocr lat.Multiple reports were submitted along with this report 0001825034-2022-00678 and 0001825034-2022-00679.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: failed right total hip replacement with suspected altr from metal on metal bearing.Pseudo capsule and lytic inflammation encountered, gray staining of synovial lining and thickened yellow tan tissue developed and debrided.Corrosion to the trunnion noted and cleaned.Defect behind acetabulum involving posterior portion of the posterior column, cup appeared to be well fixed to the ilium.Black lytic membrane tissue debrided from the hip joint space and allograft bone placed into defect.Noted black material to greater trochanter and debrided.Reported event was confirmed by review of medical records provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient was revised with suspicion of adverse local tissue reaction approximately 15 years post implantation.During the revision there was a pseudo capsule, corrosion, lytic inflammation, gray staining, black lytic membrane material found and bone defect.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
ANSWER 9X125 COCR LAT
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14250635
Report Number0001825034-2022-00992
Device Sequence Number4774268
Product Code JDG
UDI-Device Identifier00880304252660
UDI-Public(01)00880304252660(17)310810(10)170890
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K931194
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2010
Device Model NumberN/A
Device Catalogue Number162501
Device Lot Number170890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2000
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale